Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 160, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 8, 2012, 6:29 PM CDT for Butler County, Franklin County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 6:29 PM CDT (23:29 UTC)
- Expired
- Aug 8, 2012, 7:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, IA, Franklin County, IA
The radar
The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WUUS53 KDMX 082329 SVRDMX IAC023-069-090015- /O.NEW.KDMX.SV.W.0160.120808T2329Z-120809T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 629 PM CDT WED AUG 8 2012 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BUTLER COUNTY IN NORTH CENTRAL IOWA... EASTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA... * UNTIL 715 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAMPTON...OR 19 MILES NORTH OF IOWA FALLS...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HAMPTON...HANSELL...GENEVA AND DUMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4255 9313 4276 9331 4288 9311 4262 9280 TIME...MOT...LOC 2329Z 323DEG 12KT 4277 9316 WIND...HAIL 60MPH 1.00IN $$
3 follow-up statements
715
WWUS53 KDMX 082346
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
646 PM CDT WED AUG 8 2012
IAC023-069-090015-
/O.CON.KDMX.SV.W.0160.000000T0000Z-120809T0015Z/
FRANKLIN IA-BUTLER IA-
646 PM CDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BUTLER AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 715 PM CDT...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HAMPTON...OR 16 MILES NORTHEAST OF IOWA FALLS...MOVING SOUTHEAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
GENEVA AND DUMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4262 9280 4255 9312 4256 9313 4276 9331
4275 9317 4283 9305
TIME...MOT...LOC 2346Z 323DEG 12KT 4272 9311
WIND...HAIL 60MPH 1.00IN
$$668
WWUS53 KDMX 082359
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
659 PM CDT WED AUG 8 2012
IAC023-069-090015-
/O.CON.KDMX.SV.W.0160.000000T0000Z-120809T0015Z/
FRANKLIN IA-BUTLER IA-
659 PM CDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BUTLER AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 715 PM CDT...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF HAMPTON...OR 15
MILES NORTHEAST OF IOWA FALLS...MOVING SOUTHEAST AT 15 MPH AND
WEAKENING.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN FRANKLIN AND EXTREME WESTERN BUTLER
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4262 9280 4255 9312 4256 9313 4271 9327
4270 9311 4276 9297
TIME...MOT...LOC 2359Z 323DEG 12KT 4269 9308
WIND...HAIL 60MPH <.75IN
$$135
WWUS53 KDMX 090005
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
705 PM CDT WED AUG 8 2012
IAC023-069-090016-
/O.EXP.KDMX.SV.W.0160.000000T0000Z-120809T0015Z/
FRANKLIN IA-BUTLER IA-
705 PM CDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUTLER AND
SOUTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4262 9280 4255 9312 4256 9313 4271 9327
4270 9311 4276 9297
TIME...MOT...LOC 0006Z 323DEG 12KT 4267 9306
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:50 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 8, 5:50 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 550 PM CDT WED AUG 8 2012 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... WELL ADVERTISED SHORTWAVE PUSHING SOUTH ALONG UPPER LEVEL RIDGE HAS ALLOWED FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN PORTION OF THE CWA. FORCING WITH WAVE WILL CONTINUE THROUGHOUT THE OVERNIGHT...THOUGH ANTICIPATE THE PUSH TO REMAIN EASTWARD...MORE IN LINE WITH UPPER LEVEL FLOW. IN ADDITION...SECONDARY PUSH OF DEVELOPMENT CURRENTLY LOCATED IN EASTERN SD WILL DIG SE AS WELL. HAVE THEREFORE TRENDED HIGHEST POPS THROUGHOUT THE OVERNIGHT FARTHER EAST AND NORTH....WITH PRECIPITATION ENDING QUICKLY BEHIND SYSTEM. OVERNIGHT TEMPERATURES TRICKY WITH ONGOING PRECIPITATION AND CLOUD COVER...BUT HAVE KEPT TEMPERATURES IN LINE WITH GOING FORECAST. COULD SEE AREAS OF FOG IN THE MORNING WITH LOW LEVEL MOISTURE...BUT NOT ENOUGH CONFIDENCE WITH WINDS LOOKING TO REMAIN UP AND CLOUD COVER TO INCLUDE MENTION ATTM. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... MODERATELY ACTIVE NORTHWEST FLOW PATTERN WILL PRODUCE A COUPLE OF CHANCES FOR SCATTERED PRECIPITATION INTO NEXT WEEK...WITHOUT A LOT OF HEAT. SHORT WAVE AND VORTICITY CENTER PRODUCING CURRENT PRECIPITATION SHOULD MOSTLY EXIT SOUTHEASTERN PORTIONS OF FORECAST AREA BY THURSDAY MORNING. SECOND STRONG UPPER CIRCULATION CENTER OR CLOSED LOW WILL DROP SOUTH FROM THE MINNESOTA ARROWHEAD THURSDAY MORNING TO SOUTHERN LAKE MICHIGAN BY THURSDAY MIDNIGHT. FORCING FROM THIS FEATURE MAY BRUSH THE MASON CITY AND WATERLOO AREAS THURSDAY AFTERNOON...BUT STRONG LOW-LEVEL COLD AND DRY ADVECTION DOES NOT FAVOR MUCH DEVELOPMENT OF CONVECTION. SO ONLY LOW PROBABILITIES FOR MEASURABLE PRECIPITATION OVER THE EASTERN FORECAST AREA THURSDAY. FAIRLY STRONG LOW-LEVEL COOL FLOW WILL ALSO HOLD DOWN TEMPERATURES IN THE 70S FOR MUCH OF THE DAY. BREEZY CONDITIONS SHOULD KEEP TEMPERATURES FROM DROPPING TOO MUCH THU NIGHT...BUT IDEAL CONDITIONS WITH LIGHT WINDS TO SEE SOME 40S AGAIN NORTH AND EAST OF DES MOINES BY SAT MORNING. ANOTHER WEAK SYSTEM FROM THE DAKOTAS WILL BRING IN PRECIPITATION CHANCES AGAIN SATURDAY NIGHT AND SUNDAY. TIME AVAILABLE FOR MOISTURE RETURN WILL BE LIMITED WITH THE SYSTEM...SO MOSTLY LIGHTER RAINFALL AMOUNTS ARE ANTICIPATED. MOST OF THE RAIN SHOULD MOVE SOUTHEAST BY SUNDAY NOON. 12Z GFS MODEL SOLUTION FOR THIS FEATURE APPEARS TO OVERDEVELOP THE SURFACE LOW...SLOWING AND OVERINTENSIFYING THE SYSTEM IN GENERAL...SO IT WAS LARGELY DISCOUNTED FOR DETAILS. A BREAK IN THE WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. BY WEDNESDAY...IT LOOKS LIKE ANOTHER SYSTEM WILL APPROACH FROM THE WEST-NORTHWEST. TIMING ON IT IS STILL IN QUESTION...BUT IT LOOKS LIKE A STRONGER SURFACE SYSTEM IS LIKELY IN THE EARLY WEDNESDAY TO THURSDAY TIME FRAME...ALONG WITH STRONGER THUNDERSTORM POTENTIAL. && .AVIATION...09/00Z THUNDERSTORMS WILL CONTINUE TO PUSH OUT OF REGION...AFFECTING KMCW/KALO/KOTM BRIEFLY AFTER 00Z. BEHIND STORMS...WINDS WILL BE PRIMARILY FROM THE NORTH...BUT WITH HIGH PRESSURE PUSHING IN. MAIN CONCERN BECOMES FG/BR AT SITES NEAR 12Z WITH LOW LEVEL MOISTURE. WINDS WILL LIKELY REMAIN STRONG ENOUGH AT KMCW/KFOD TO PREVENT DEVELOPMENT. HOWEVER...WITH LIGHTER WINDS TO THE EAST WILL LIKELY SEE FG AT KALO/KDSM/KOTM. HAVE TRENDED VISIBILITIES DOWN TO REFLECT THIS...THOUGH STILL GREAT UNCERTAINTY. THURSDAY AFTERNOON WINDS WILL BE STRONG AND BREEZY FROM THE NORTH. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AWB LONG TERM...JUNGBLUTH AVIATION...AWB
Hazardous weather outlook, Aug 8, 4:44 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 444 PM CDT WED AUG 8 2012 IAZ004>007-015>017-023>028-033>039-092145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 444 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. AN ISOLATED SEVERE STORM MAY OCCUR WITH WINDS AND HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WELL EAST OF INTERSTATE 35 ON THURSDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE FORECAST SATURDAY NIGHT INTO EARLY SUNDAY...AND AGAIN TOWARD WEDNESDAY. THE THREAT FOR SEVERE WEATHER IS LOW OVER THE WEEKEND...BUT WILL NEED TO BE MONITORED AS THE WEDNESDAY SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AFTER 6 PM. IAZ044>050-057>062-070>075-081>086-092>097-092145- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 444 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A COUPLE OF ROUNDS OF THUNDERSTORMS ARE LIKELY INTO THE OVERNIGHT. A FEW THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WELL EAST OF INTERSTATE 35 ON THURSDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE FORECAST SATURDAY NIGHT INTO EARLY SUNDAY...AND AGAIN TOWARD WEDNESDAY. THE THREAT FOR SEVERE WEATHER IS LOW OVER THE WEEKEND...BUT WILL NEED TO BE MONITORED AS THE WEDNESDAY SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. AWB/JUNGBLUTH
In the hours before
Local storm report, Aug 8, 4:42 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
442 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 5 SSE BREDA 42.12N 94.94W
08/08/2012 E1.25 INCH CARROLL IA OTHER FEDERAL
NSSL SHAVE REPORT
0227 PM HAIL 4 SE BREDA 42.14N 94.92W
08/08/2012 E0.88 INCH CARROLL IA 911 CALL CENTER
0228 PM HAIL 2 E BREDA 42.18N 94.94W
08/08/2012 E1.00 INCH CARROLL IA TRAINED SPOTTER
0239 PM HAIL SCRANTON 42.02N 94.55W
08/08/2012 E1.00 INCH GREENE IA PUBLIC
0325 PM TSTM WND GST 3 SSE BEAVER 42.00N 94.12W
08/08/2012 E60.00 MPH BOONE IA EMERGENCY MNGR
WIND WAS ACCOMPANIED BY PEA TO DIME HAIL
0337 PM HAIL DALLAS CENTER 41.68N 93.98W
08/08/2012 E0.88 INCH DALLAS IA FIRE DEPT/RESCUE
BRIEF PERIOD OF HAIL
0355 PM TSTM WND GST SSW CLIVE 41.60N 93.77W
08/08/2012 E65.00 MPH POLK IA TRAINED SPOTTER
0357 PM TSTM WND GST WEST DES MOINES 41.57N 93.75W
08/08/2012 E60.00 MPH POLK IA TRAINED SPOTTER
AT INTERSECTION OF 68TH AND DOUGLAS...NUMEROUS 2 INCH
DIAMETER LIMBS DOWN WITH WINDS ESTIMATED IN EXCESS OF 60
MPH.
0359 PM HAIL 3 NE DES MOINES 41.60N 93.58W
08/08/2012 E1.00 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS HAIL RANGING UP TO QUARTER SIZED
ALONG WITH STRONG WIND GUSTS. MULTIPLE BRANCHES DOWN UP
TO 6-8 INCHES IN DIAMETER. MINOR HAIL DAMAGE TO VEHICLES.
ALSO LOW LYING INTERSECTIONS IMPASSIBLE DUE TO STANDING
WATER FROM HEAVY RAINS.
0402 PM TSTM WND GST WEST DES MOINES 41.57N 93.75W
08/08/2012 E70.00 MPH POLK IA NWS EMPLOYEE
WINDS ESTIMATED IN EXCESS OF 70 MPH. EXTREME RAINFALL
RATES AS WELL.
0402 PM TSTM WND GST 1 NNW DES MOINES 41.59N 93.63W
08/08/2012 E65.00 MPH POLK IA BROADCAST MEDIA
AT KCCI STUDIO
0404 PM HAIL URBANDALE 41.64N 93.74W
08/08/2012 M1.00 INCH POLK IA TRAINED SPOTTER
0404 PM HAIL GRIMES 41.66N 93.79W
08/08/2012 E1.00 INCH POLK IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED QUARTER SIZED HAIL IN
GRIMES.
0406 PM TSTM WND GST 6 NW DES MOINES 41.64N 93.69W
08/08/2012 M66.00 MPH POLK IA TRAINED SPOTTER
0409 PM TSTM WND GST 2 E URBANDALE 41.64N 93.71W
08/08/2012 E70.00 MPH POLK IA AMATEUR RADIO
WIND ACCOMPANIED BY QUARTER HAIL
0417 PM TSTM WND GST 2 NW CLIVE 41.63N 93.80W
08/08/2012 M50.00 MPH POLK IA MESONET
&&
DEROYLocal storm report, Aug 8, 4:53 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
453 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND GST 4 ENE DES MOINES 41.60N 93.55W
08/08/2012 E65 MPH POLK IA AMATEUR RADIO
65 MPH WINDS ESTIMATED AT THE STATE FAIR GROUNDS.
&&
CCOGILLocal storm report, Aug 8, 5:05 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
505 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST 5 WNW DES MOINES 41.61N 93.71W
08/08/2012 E62 MPH POLK IA NWS EMPLOYEE
&&
CCOGILLocal storm report, Aug 8, 5:29 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 1 NNW WAUKEE 41.62N 93.87W
08/08/2012 E1.00 INCH DALLAS IA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS QUARTER SIZED HAIL IN
WAUKEE...ALSO RELAYED REPORT THAT STRONG WINDS HAD BLOWN
DOWN TENTS AT THE WAUKEE FARMERS MARKET. DELAYED REPORT.
TIME ESTIMATED FROM RADAR.
&&
LEELocal storm report, Aug 8, 6:04 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST MASON CITY 43.15N 93.20W
08/08/2012 M66 MPH CERRO GORDO IA MESONET
RWIS SITE AT MASON CITY RECORDED A WIND GUST TO 66 MPH.
&&
LEELocal storm report, Aug 8, 6:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 2 ENE WAUKEE 41.61N 93.83W
08/08/2012 DALLAS IA TRAINED SPOTTER
12 INCH DIAMETER TREES SNAPPED AT BASE SOUTH OF THE
INTERSECTION OF HICKMAN AND 156TH.
&&
CCOGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 45 min |
| Aug 8, 2:00 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene | 45 min |
| Aug 8, 2:37 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 53 min |
| Aug 8, 3:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 43 min |
| Aug 8, 3:09 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 51 min |
| Aug 8, 3:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 30 min |
| Aug 8, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 38 min |
| Aug 8, 4:16 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 29 min |
| Aug 8, 4:45 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 36 min |
| Aug 8, 4:48 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 27 min |
| Aug 8, 6:05 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin | 25 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.